Alert archive / New Mexico / Wind Advisories in 2018
Wind Advisory 14, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Mar 25, 2018, 6:20 AM MDT for Otero County, New Mexico. It took effect at Mar 25, 2018, 12:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2018, 6:20 AM MDT (12:20 UTC)
- In effect from
- Mar 25, 2018, 12:00 PM MDT
- Expired
- Mar 25, 2018, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 0.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2058 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
983 WWUS74 KEPZ 251220 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 620 AM MDT Sun Mar 25 2018 ...Strong winds return to the Sacramento Mountains this afternoon... .A strong southwesterly flow aloft will combine with an area of surface low pressure over southern Colorado, to give us strong afternoon winds. These winds will be strongest in the Sacramento Mountains where we could see winds of 25 to 35 mph with gusts to 50 mph. The winds will begin to slow around sunset. NMZ414>416-260100- /O.NEW.KEPZ.WI.Y.0014.180325T1800Z-180326T0100Z/ West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 620 AM MDT Sun Mar 25 2018 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... The National Weather Service in El Paso Tx/Santa Teresa has issued a Wind Advisory, which is in effect from noon today to 7 PM MDT this evening. * TIMING...Winds will increase during the late morning and early afternoon with maximum speeds occurring from around 3 PM to 5 PM. * WINDS...Southwest winds of 25 to 35 mph with gusts to 45 mph * IMPACTS...Driving will be somewhat hazardous, especially on North/South running road. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 25, 4:46 AM MDT, 1 hour 34 minutes earlier.
Area forecast discussion, Mar 25, 4:46 AM MDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
446 AM MDT Sun Mar 25 2018
.SYNOPSIS...
We will see another windy day today and tomorrow with above
average temperatures today and a little below average temperatures
on Monday. We will see a continuation of our cool weather for the
middle part of next week along with a slight chance for
precipitation, mainly in area mountains. For the end of the week
we will see temperatures back a little above average.
&&
.DISCUSSION...
Today's weather will be similar to yesterday's weather and
tomorrow's weather will be similar to today's. Currently an upper
level trough was slowly making its way through the Great Basin,
headed eventually into Arizona. The southwest flow across the
area, like yesterday will be able to grab just a little moisture
out of the Pacific. Unlike yesterday through, we will not see as
wide spread of precipitation. The best rain chances will be east
of El Paso this afternoon and early evening. We will see a fair
amount of cloud cover and this factor will help limit our wind
speeds just enough to keep most of us a little under wind
advisory level speeds, but the Sacramento Mountains have a better
chance for the stronger winds, so I have them in a wind advisory
(25 to 35 mph) through the early evening hours today. On Monday
the upper level trough will still be to our west, though closer,
and we will see another round of strong westerly winds. Again
though like today, I think our winds will stay just in the windy
category (20 to 30 mph). Also on Monday cooler air will filter
into the region, so we will go from above average high
temperatures today, to a little below average temperatures on
Monday.
On Tuesday and Wednesday the upper level trough will make its way
across southern New Mexico. The system will help give us a fair
amount of clouds, but it won't have enough moisture to really get
a lot of precipitation. Right now it looks like the highest parts
of the mountains could get an inch or less of snow, while much of
the lowlands will see less than 0.10 of precipitation or remain
completely dry for location south of T or C. The upper level
trough will finally be to our east on Thursday and we will see a
slow warming trend. By Friday and into Saturday we will see high
temperatures running around 5 degrees above average.
&&
.AVIATION...Valid 25/12Z-26/12Z
We will generally see VFR conditions for the next 24 hours. Our
weather pattern today is similar to yesterday, so we will see
similar conditions. The winds may be a little less and the rain
chances will be mainly confined east of KELP. For today we will
see off and on ceilings of BKN250 with the occasional BKN120. By
this afternoon surface winds will again pick up from the southwest
at 25020G30KT. We could see a few patchy areas of blowing dust,
but I am not expecting a widespread blowing dust problem that
would significantly reduce surface visibilities. Like yesterday,
the winds will slow after sunset.
&&
.FIRE WEATHER...
Our weather pattern remains basically unchanged, so our weather
will be very similar to yesterday. Winds will be a little less
today and rain chances will be confined to locations east of El
Paso. But like yesterday we will see strong gusty winds develop
during the afternoon hours. Winds of 20 to 30 mph will be possible
by this afternoon, maybe a little stronger in the Sacramento
Mountains. The strong winds and low RH's will lead to red flag
conditions in the lowlands today, and most likely on Monday. Late
on Tuesday and into Wednesday an approaching upper level storm
system will bring a slight chance for mountain rain and snow
showers. Since the system doesn't have a lot of moisture to work
with, precipitation totals will be light. By the end of the week,
we will see min RH's in the teens in the mountains and in the
single digits in the lowlands, but it doesn't look like winds will
be much of a problem.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 80 58 71 48 / 0 0 10 0
Sierra Blanca 81 59 71 46 / 10 0 10 10
Las Cruces 78 49 67 41 / 0 0 0 0
Alamogordo 77 51 67 42 / 0 0 0 0
Cloudcroft 57 38 47 29 / 0 0 0 0
Truth or Consequences 74 47 64 40 / 0 0 0 0
Silver City 66 40 55 33 / 0 0 0 0
Deming 77 44 66 38 / 0 0 0 0
Lordsburg 74 44 62 36 / 0 0 0 0
West El Paso Metro 79 56 69 47 / 0 0 10 0
Dell City 83 55 74 44 / 10 0 10 10
Fort Hancock 84 59 75 48 / 10 0 10 0
Loma Linda 76 55 66 44 / 10 0 10 0
Fabens 82 57 73 45 / 10 0 10 0
Santa Teresa 80 53 69 44 / 0 0 0 0
White Sands HQ 78 53 68 44 / 0 0 0 0
Jornada Range 77 47 67 40 / 0 0 0 0
Hatch 78 47 67 39 / 0 0 0 0
Columbus 79 48 68 40 / 0 0 0 0
Orogrande 79 55 68 45 / 0 0 10 0
Mayhill 66 43 56 34 / 0 0 0 0
Mescalero 65 42 54 33 / 0 0 0 0
Timberon 64 41 54 33 / 0 0 10 0
Winston 67 37 56 31 / 0 0 0 0
Hillsboro 71 43 60 36 / 0 0 0 0
Spaceport 75 46 64 39 / 0 0 0 0
Lake Roberts 65 35 53 28 / 0 0 0 0
Hurley 69 39 58 32 / 0 0 0 0
Cliff 71 38 60 32 / 0 0 0 0
Mule Creek 68 40 56 33 / 0 0 0 0
Faywood 70 42 59 34 / 0 0 0 0
Animas 77 45 64 37 / 0 0 0 0
Hachita 76 44 64 37 / 0 0 0 0
Antelope Wells 76 46 64 36 / 0 0 0 0
Cloverdale 72 46 60 36 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning from noon today to 8 PM MDT this evening for
NMZ111-112.
Wind Advisory from noon today to 7 PM MDT this evening for
NMZ414>416.
TX...None.
&&
BriceHazardous weather outlook, Mar 24, 7:13 AM MDT, 23 hours 7 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 713 AM MDT Sat Mar 24 2018 NMZ401>417-TXZ418>424-251315- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 713 AM MDT Sat Mar 24 2018 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight We will see another day of strong winds. Today's winds will be a little stronger than Friday's winds. We will see west winds of 25 to 35 mph with gusts to 45 mph. These winds will create areas of patchy blowing dust. Visibilities could drop below 1 mile in some of the dust prone areas around Deming and Lordsburg. Also fire danger continues high so any fires that do get started will spread quickly. .DAYS TWO THROUGH SEVEN...Sunday through Friday We will see strong winds return on Sunday and again on Monday with areas of blowing dust. An approaching storm system will bring a chance for lowland rain and mountain snow showers. The system won't have much moisture to work with so precipitation totals will be low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to send real-time reports of measured wind gusts, reduced visibility in blowing dust, any wind damage, and any wildfire starts.
Nearby
Wind Advisories in New Mexico, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.